Alert archive / Michigan / Wind Advisories in 2011

Wind Advisory 16, NWS Marquette, MI

November 9, 2011Luce County, Michigan

NWS Marquette, MI issued this wind advisory at Nov 9, 2011, 12:12 PM EST for Luce County, Michigan. It took effect at Nov 9, 2011, 9:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 12:12 PM EST (17:12 UTC)
In effect from
Nov 9, 2011, 9:00 PM EST
Expired
Nov 10, 2011, 3:26 AM EST
In force
6 hr
Issued by
NWS Marquette, MI

County Luce County, MI

The radar

The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS73 KMQT 091712
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1212 PM EST WED NOV 9 2011

...GUSTY NORTHWEST WINDS TONIGHT...

.STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF STORM SYSTEM
TRACKING NORTH OF THE MACKINAC STRAITS INTO ONTARIO THIS EVENING. 
NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH...MAINLY FROM TWO HEART
TO DEER PARK TONIGHT.

MIZ007-100115-
/O.NEW.KMQT.WI.Y.0016.111110T0200Z-111110T1200Z/
LUCE-
INCLUDING THE CITY OF...NEWBERRY
1212 PM EST WED NOV 9 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
THURSDAY. 

HAZARDOUS WEATHER...

 * NORTHWEST WIND GUSTS TO NEAR 50 MPH ARE EXPECTED ALONG THE LAKE
   SUPERIOR SHORELINE TONIGHT FROM TWO HEART TO DEER PARK.

 * LAKE EFFECT SNOW AND BLOWING SNOW WILL ALSO CAUSE REDUCED
   VISIBILITY AT TIMES TONIGHT...ESPECIALLY ALONG THE LAKE SUPERIOR
   SHORELINE.  

IMPACTS...

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT...ESPECIALLY ON
   ROADS IN EXPOSED AREAS NEAR LAKE SUPERIOR.

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
   ARE EXPECTED OR OCCURRING.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

VOSS
2 follow-up statements
032 
WWUS73 KMQT 092121
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
421 PM EST WED NOV 9 2011

...GUSTY NORTHWEST WINDS TONIGHT...

.STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF STORM SYSTEM
TRACKING NORTH OF THE MACKINAC STRAITS INTO ONTARIO THIS EVENING.
NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH...MAINLY FROM TWO
HEART TO DEER PARK TONIGHT.

MIZ007-100500-
/O.CON.KMQT.WI.Y.0016.111110T0200Z-111110T1200Z/
LUCE-
INCLUDING THE CITY OF...NEWBERRY
421 PM EST WED NOV 9 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST THURSDAY...

HAZARDOUS WEATHER...

 * NORTHWEST WIND GUSTS TO NEAR 50 MPH ARE EXPECTED ALONG THE 
   LAKE SUPERIOR SHORELINE TONIGHT FROM TWO HEART TO DEER PARK. 

 * LAKE EFFECT SNOW AND BLOWING SNOW WILL ALSO CAUSE REDUCED 
   VISIBILITY AT TIMES TONIGHT...ESPECIALLY ALONG THE LAKE 
   SUPERIOR SHORELINE. 

IMPACTS...

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT...ESPECIALLY 
   ON ROADS IN EXPOSED AREAS NEAR LAKE SUPERIOR. 

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

TITUS
066 
WWUS73 KMQT 100826
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
326 AM EST THU NOV 10 2011

...GUSTY NORTHWEST WINDS DIMINISHING...

.STRONG NORTHWEST WINDS CONTINUE TO WEAKEN IN THE WAKE OF A STORM
SYSTEM THAT HAS PUSHED NORTHEAST OF LAKE SUPERIOR. NORTHWEST WINDS
WILL GUST AS HIGH AS 40 MPH...MAINLY FROM TWO HEART TO DEER PARK
EARLY THIS MORNING.

MIZ007-100930-
/O.CAN.KMQT.WI.Y.0016.000000T0000Z-111110T1200Z/
LUCE-
INCLUDING THE CITY OF...NEWBERRY
326 AM EST THU NOV 10 2011

...WIND ADVISORY IS CANCELLED...

HAZARDOUS WEATHER...

 * NORTHWEST WIND GUSTS UP TO 40 MPH ARE EXPECTED ALONG THE LAKE
   SUPERIOR SHORELINE THROUGH 6 AM EST FROM TWO HEART TO DEER PARK.

IMPACTS...

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR 
   MORE INFORMATION. 

&&

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 9, 7:28 AM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Nov 9, 7:28 AM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
728 AM EST WED NOV 9 2011

UPDATED AVIATION DISCUSSION FOR 12Z TAFS

.DISCUSSION...
A GREAT DEAL TO TALK ABOUT THIS MORNING WITH THE FIRST SIGNIFICANT
WINTER STORM OF THE SEASON TO AFFECT PARTS OF UPPER MICHIGAN TODAY
AND TONIGHT. PRECIPITATION HAS ALREADY SPREAD INTO FAR SOUTHERN UPPER
MICHIGAN THIS MORNING AHEAD OF DEEPENING LOW PRESSURE OVER MISSOURI.
THIS PRECIPITAITON IS CURRENTLY STILL RAIN WITH TEMPS STILL IN THE
MID-UPPER 30S. THE MODELS ARE IN GOOD AGREEMENT IN SHOWING THIS LOW
MOVING TO EASTERN UPPER MICHIGAN/EASTERN LAKE SUPERIOR BY THIS
EVENING WHILE DEEPENING TO AROUND 990 MB. THIS WILL PLACE MUCH OF
CENTRAL UPPER MICHIGAN UNDER THE DEFORMATION PRECIPITATION SHIELD FOR
MUCH OF THE AFTERNOON INTO THE EVENING HOURS. ALTHOUGH THERE WILL BE
SLIGHT DELAY IN THE TIMING OF PCPN THIS MORNING ESPECIALLY CLOSE TO
LAKE SUPERIOR...THE EXPECTATION IS THAT THE PRECIPITATION WILL END UP
BEING FAIRLY INTENSE THIS AFTERNOON INTO THIS EVENING WITH A NICE
TROWAL ALOFT HELPING TO DECREASE STABILITY AND SHARPEN THE
FRONTOGENETIC FORCING. IN FACT...THE ENTIRE SUITE OF MODEL GUIDANCE
HAS AROUND 1 INCH OF LIQUID ALONG AND EAST OF A BARAGA TO IRON RIVER
LINE TODAY INTO THIS EVENING. WITH THE LIKELIHOOD OF CONDITIONAL AND
PERHAPS EVEN CONVECTIVE INSTABILITY TODAY...THERE COULD BE LOCALLY
HIGHER AMOUNTS OF PCPN MOST LIKELY OVER CENTRAL UPPER MICHIGAN
DIRECTLY UNDER THE ASCENDING BRANCH OF THE FRONTOGENETIC CIRCULATION
WHICH IS ALSO JUXTAPOSITIONED WITH REDUCED STABILITY ASSOCIATED WITH
THE TROWAL ALOFT. STEEP LAPSE RATES ALOFT COMBINED WITH THE DEEPENING
UPPER SYSTEM ALOFT MAY ALLOW FOR SOME THUNDER ACROSS THE EAST LATE
THIS AFTERNOON INTO THIS EVENING AS WELL.

THE MODELS HAVE ALSO COME INTO VERY GOOD AGREEMENT ON THE THERMAL
STRUCTURE OF THE STORM. ALTHOUGH THERE WILL LIKELY BE A RAIN/SNOW
MIX INITIALLY THIS MORNING...MUCH OF THE INTERIOR WEST HALF OF THE
UPPER PENINUSLA WILL CHANGE TO SNOW BY EARLY AFTERNOON AS THE UPPER
SYSTEM BECOMES NEGATIVELY TILTED AND COLDER AIR WRAPS INTO THE AREA.
ALL MODEL GUIDANCE SHOWS AT LEAST -4C AT 850MB WEST OF A MQT TO IMT
LINE THIS AFTERNOON WHICH SHOULD BE ENOUGH COMBINED WITH THE INTENSE
PCPN RATES TO CHANGE PCPN TO ALL SNOW INLAND FROM THE GREAT LAKES.
WITH NEARLY 1 INCH OF PCPN THIS AFTERNOON INTO THIS
EVENING...SNOWFALL SHOULD BECOME QUITE HEAVY AND IN FACT WOULD NOT
BE SURPRISED TO SEE 1-2 INCH PER HOUR SNOWFALL RATES ESPECIALLY IF
WE CAN SEE SOME BANDING DEVELOP. THIS WILL MOST LIKELY CREATE A VERY
TRICKY EVENING COMMUTE.

SO...THE MAIN FOCUS WITH THIS PACKAGE ULTIMATELY DEALS WITH THE
RAIN/SNOW LINE...SNOW ACCUMULATIONS AND SUBSEQUENT WATCH UPGRADES.
WITH THE SLIGHTLY FURTHER EAST LOW TRACK...THIS WILL PLACE ALGER
COUNTY INTO THE COLDER AIR QUICKER AND UNDER HEAVIER PCPN. AS
SUCH...HAVE OPTED TO UPGRADE ALGER COUNTY TO A WARNING FOR THIS
AFTERNOON INTO TONIGHT. WILL LIKELY SEE A WIDE SPREAD OF SNOW ACCUMS
IN ALGER COUNTY FROM WEST TO EAST WITH AREAS NEAR CHATHAM SEEING
TOTALS UP TO 8 INCHES TODAY INTO THIS EVENING...WHILE GRAND MARAIS
WILL STAY RAIN MUCH LONGER AND WILL NOT SEE AS MUCH SNOW
ACCUMULATION UNTIL TONIGHT. AS FOR MENOMINEE AND DELTA
COUNTIES...WITH THE TEMPERATURES CURRENTLY STILL IN THE UPPER 30S
AND DWPTS STILL IN THE MID 30S...EXPECT IT WILL TAKE SOME TIME FOR
THEM TO COOL ENOUGH TO SWITCH TO SNOW. BY THE TIME IT DOES...THE
HEAVIER PCPN WILL HAVE MOVED THROUGH. NONETHELESS...IT SHOULD STILL
END UP SNOWING FOR A PERIOD OF TIME THIS AFTERNOON IN MENOMINEE AND
DELTA COUNTIES...AND HAVE OPTED TO ISSUE A WINTER WEATHER ADVISORY
FOR THOSE AREAS. THE DAY SHIFT WILL NEED TO KEEP A CLOSE EYE ON
THESE AREAS. IF IT DOES START SNOWING EARLIER THAN FORECAST...A
QUICK WARNING MAY NEED TO BE ISSUED. LAST BUT NOT LEAST...KEWEENAW
AND HOUGHTON COUNTIES. WITH THE FURTHER EAST TRACK...THE HEAVIEST
SNOW AND STRONGER WINDS WILL ALSO STAY EAST. WITH THE STRONG F-GEN
CIRCULATION...EXPECT A FAIRLY SHARP CUTOFF OF PCPN TO THE NORTHWEST
UNDER THE DESCENDING BRANCH OF THE AGEOSTROPIC CIRCULATION. IT WILL
LIKELY BE VERY CLOSE FOR THE KEWEENAW...BUT HAVE OPTED TO GO AHEAD
WITH AN ADVISORY FOR THAT AREA. IT IS QUITE POSSIBLE THAT HOUGHTON
MAY SEE VERY LITTLE SNOWFALL OUT OF THIS EVENING. HOWEVER...THE BEST
CHANCE FOR ACCUMULATING SNOW WOULD BE AT THE TIP OF THE KEWEENAW DUE
TO TERRAIN ENHANCEMENT AS WELL AS NEAR KENTON DUE TO THE PROXIMITY OF
THE DEFORMATION BAND.

AS FOR MAXIMUM ACCUMULATIONS...AM STILL EXPECTING 6 TO 11 INCHES
FROM A CRYSTAL FALLS/IRON MOUNTAIN TO NEGAUNEE TO CHATHAM
CORRIDOR...WITH POSSIBLE LOCALLY HIGHER AMOUNTS IF INTENSE BANDING
OCCURS AND/OR THUNDERSNOW /WHICH IS NOT OUT OF QUESTION GIVEN THE
REDUCED STABILITY ALOFT/. MAIN LIMITING FACTORS FOR HEAVIER SNOWFALL
AMOUNTS WILL BE THE WARM GROUND AN FAIRLY LOW SNOW RATIOS OF 10-15:1.

THE SYSTEM SNOW WILL TRANSITION TO MORE LAKE EFFECT LATER TONIGHT
INTO THURSDAY AS 850MB TEMPS DROP TO -7C. WNW-NW BOUNDARY LAYER
WINDS COMBINED WITH A DEEP MIXED LAYER WILL ALLOW FOR LES BANDS TO
DEVELOP IN THE FAVORED AREAS IN WESTERN UPPER MICHIGAN AS WELL AS
EAST OF MUNISING. IN FACT...THE BEST CHANCE FOR SNOW AT IWD WILL
LIKELY BE LATER TONIGHT INTO THURSDAY WITH THE LES. MOIST CYCLONIC
FLOW WILL ALLOW FOR LES TO CONTINUE THROUGH THURSDAY NIGHT BEFORE A
CLIPPER TYPE SYSTEM MOVES INTO THE AREA FOR FRIDAY. ALTHOUGH IT IS
NOT TERRIBLY COLD ALOFT...PARAMETERS ARE NOT UNFAVORABLE EITHER FOR
MODERATE LES THU INTO THU NIGHT...ESPECIALLY ACROSS THE EAST. WILL
INCREASE POPS FOR THE EASTERN 1/3 FOR THU AND IT WOULD NOT BE
SURPRISING IF A LAKE EFFECT SNOW ADVISORY MAY BE NEEDED. FOR
NOW...WILL GO WITH 1 TO 3 INCHES FOR THURSDAY AND ANOTHER INCH OR SO
THURSDAY NIGHT.

FOR THE EXTENDED...PRETTY GOOD AGREEMENT FM GFS/ECMWF/CANADIAN THAT
UPR LEVELS SHOW INCREASING TROFFINESS BY LATE WEEKEND. MODELS HAVE
LATCHED ONTO A STRONGER SHORTWAVE DROPPING THROUGH SUNDAY INTO
SUNDAY NIGHT ALONG WITH A SFC LOW SLIDING ACROSS UPR LAKES. SLIGHT
DIFFERENCES WITH TRACK OF SFC LOW...BUT ALL GUIDANCE INDICATES WARM
AIR ADVECTION AHEAD OF TROUGH AND DIVERGENCE ALOFT FM JET DIGGING IN
ON BACK SIDE OF TROUGH INTO UPR MISSISSIPPI RIVER VALLEY WILL SUPPORT
SOME SHRA WORKING THROUGH UPR MI SUNDAY AND SUNDAY NIGHT. MODEL
CONSENSUS POINTED TO CHANCE POPS OVR WEST HALF OF CWA ON SUNDAY THEN
MOVING INTO EASTERN CWA SUNDAY NIGHT. ABOVE AVERAGE CONFIDENCE IN
TIMING/EXTENT OF RAIN CHANCES THROUGH SUNDAY. RIDGE WORKS ACROSS FOR
MONDAY WITH MAINLY DRY WX FIGURED.

BEYOND MONDAY...ANOTHER TROUGH IS FCST TO COME ACROSS UPR LAKES IN
FLATTENING UPR FLOW. THE FLOW BECOMING MORE ZONAL IS LEADING TO
TIMING DIFFERENCES IN THE MODELS. GFS IS QUICKEST WITH NEXT SFC
TROUGH...PUSHING IT COMPLETELY THROUGH AREA BY WEDNESDAY MORNING.
LATEST ECMWF/CANADIAN ARE MUCH SLOWER AND MORE AMPLIFIED...WITH A
STRONG SFC LOW FCST TO MEANDER OVR UPR LAKES THROUGH AT LEAST
WEDNESDAY. GFS HAS BETTER RUN-TO-RUN CONSISTENCY AND MATCHED
CONTINUITY SO DID SIDE WITH THAT IDEA FOR NOW. TOUGH TO BET AGAINST
ECMWF IN THE EXTENDED PERIODS THOUGH...SO HAVE LOWER CONFIDENCE IN
EXTENDED BEYOND MONDAY DUE TO THE TIMING DIFFERENCES IN MODELS. WHAT
IS AGREED UPON BY MODELS IS COOL DOWN BEHIND THIS SYSTEM MID-LATE
WEEK WITH POSSIBLE RAIN/SNOW SHOWERS. THE MAIN QUESTION IS JUST HOW
QUICK THIS WILL OCCUR.
&&

.AVIATION /FOR THE 12Z TAF ISSUANCE/...

IT WILL BE A BUSY 24 HOURS AVIATION WISE WITH A STORM SYSTEM NEARING
FROM ILLINOIS. CLOUDS RACING INTO THE AREA HAVE BROUGHT ABOUT MVFR
CEILINGS. LOOK FOR -RA TO BE THE DOMINANT WEATHER TYPE INITIALLY AT
SAW...BUT WITH COLD AIR ALREADY IN PLACE AT IWD AND SAW...SNOW WILL
RULE. A LINE OF WET HEAVY SNOW WILL DEVELOP AND ACCUMULATE THE 5 TO
10 INCHES BY THE TIME IT IS SAID AND DONE AT SAW...ASSISTED BY SNOW
ENHANCING WINDS OFF LAKE SUPERIOR. THIS COULD BRING LOW END LIFR
CEILINGS AND VIS TO SAW. STRONG N TO NE WINDS OFF LAKE SUPERIOR WILL
BECOME NORTHWESTERLY THIS EVENING. THE STRONGEST WINDS WILL MOVE
INTO SAW WITH GUSTS NEAR 30KTS THIS AFTERNOON. AS THE LOW EXITS TO
OUR NORTHEAST...A BETTER CHANCE OF BANDED CONVERGENT LAKE EFFECT
SNOW WILL BE POSSIBLE ON NW FLOW ACROSS IWD OVERNIGHT.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR ISSUANCE/...

DEEPENING LOW PRESSURE OVER ILLINOIS WILL SHIFT NORTHEASTWARD TO FAR
EASTERN LS AND EASTERN UPPER MICHIGAN BY LATE AFTERNOON...WITH N-NE
GALES BEGINNING BY LATE MORNING ACROSS CENTRAL AND EASTERN LS. THE
LOW WILL DEEPEN FURTHER OVER JAMES BAY THURSDAY AFTERNOON. GALES
REMAIN LIKELY...WITH A POTENTIAL FOR STORM FORCE GUSTS AT THE HIGHER
OBSERVATION PLATFORMS THIS EVENING/EARLY OVERNIGHT. THE EXITING LOW
WILL ALLOW A RIDGE OF HIGH PRESSURE TO BRIEFLY BUILD ACROSS LS
THURSDAY NIGHT INTO EARLY FRIDAY...BEFORE A WEAK TROUGH SLIDES IN
FRIDAY NIGHT. LOW PRESSURE OVER SOUTHERN SASKATCHEWAN SATURDAY
MORNING WILL DEEPEN AS IT TRACKS ACROSS HUDSON BAY SUNDAY
NIGHT...WHILE DRAGGING A TROUGH OVER LAKE SUPERIOR ON SUNDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR MIZ001-003-084.

  WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST
     THURSDAY FOR MIZ006.

  WINTER STORM WARNING UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT FOR
     MIZ004-010.

  WINTER STORM WARNING UNTIL 6 AM EST /5 AM CST/ THURSDAY FOR
     MIZ005-011.

  WINTER WEATHER ADVISORY FROM 1 PM EST /NOON CST/ THIS AFTERNOON
     TO MIDNIGHT EST /11 PM CST/ TONIGHT FOR MIZ012-013.

LAKE SUPERIOR...
  GALE WARNING FROM 7 PM THIS EVENING TO 5 PM EST THURSDAY FOR
     LSZ251-267.

  GALE WARNING FROM 10 AM THIS MORNING TO 1 PM EST THURSDAY FOR
     LSZ265-266.

  GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST THURSDAY FOR
     LSZ263-264.

  GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST THURSDAY FOR
     LSZ248>250.

  GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY FOR
     LSZ244-245.

LAKE MICHIGAN...
  GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY FOR
     LMZ250.

&&

DISCUSSION...MRD
EXTENDED...KF
AVIATION...KF
MARINE...KF
Hazardous weather outlook, Nov 9, 5:11 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
511 AM EST WED NOV 9 2011

MIZ002-009-101200-
ONTONAGON-GOGEBIC-
511 AM EST WED NOV 9 2011 /411 AM CST WED NOV 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE FIRST ACCUMULATING SNOW OF THE SEASON IS EXPECTED TODAY. SNOW
ACCUMULATIONS OF 1 TO 5 INCHES IS POSSIBLE...WITH THE HEAVIEST SNOW
EXPECTED FROM PAULDING TO WATERSMEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001-003>006-010>013-084-101200-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN HOUGHTON-
511 AM EST WED NOV 9 2011 /411 AM CST WED NOV 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MIXTURE OF RAIN AND SNOW WILL CHANGE TO ALL SNOW TODAY. THE SNOW
WILL FALL HEAVY AT TIMES...ESPECIALLY ACROSS INLAND CENTRAL UPPER
MICHIGAN. IN ADDITION....STRONG NORTH TO NORTHWEST WINDS GUSTING TO
45 WILL DEVELOP THIS AFTERNOON INTO TONIGHT NEAR LAKE SUPERIOR. THE
EVENING COMMUTE MAY BE VERY HAZARDOUS. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.

MINOR BEACH EROSION AND LAKESHORE FLOODING IS ALSO POSSIBLE ALONG
MARQUETTE AND ALGER COUNTY SHORELINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTER REPORTS OF HEAVY SNOW WILL BE GREATLY APPRECIATED
TODAY THROUGH THURSDAY.

MIZ007-014-085-101200-
LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
511 AM EST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON INTO TONIGHT. AN INCH OR
TWO OF SNOW ACCUMULATION IS POSSIBLE. NORTHWEST WIND GUSTS NEAR 45 MPH
ARE ALSO EXPECTED TONIGHT CLOSE TO LAKE SUPERIOR. A RUMBLE OF THUNDER IS
ALSO POSSIBLE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
511 AM EST WED NOV 9 2011 /411 AM CST WED NOV 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NORTH TO NORTHWEST GALES OF 35 TO 45 KNOTS ARE EXPECTED THIS
AFTERNOON AND TONIGHT ACROSS MUCH OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST GALES TO 35 KNOTS IS POSSIBLE ACROSS EASTERN LAKE SUPERIOR
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
511 AM EST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MRD

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:28 AM ESTWinter Weather AdvisoryMQTDelta, Houghton, Keweenaw, Menominee20 hr
Nov 9, 5:21 AM ESTLakeshore Flood StatementMQTAlger, Marquette24 hr
Nov 9, 4:22 PM ESTLake Effect Snow AdvisoryMQTGogebic, Ontonagon27 hr

Nearby

Wind Advisories in Michigan, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.